- July 18, 2013 at 7:22 pm #107826
rasterParticipantTopics: 104Replies: 6837
After 10 years of use, I have finally quit my sleeping medication amytriptaline which I have used for chronic insomnia. My insomnia started when I started to drink coffee and smoke cigarrettes, so it likely was related to lifestyle.
Lately I have been waking up at 3-4am and not going back to sleep, so I concluded that the sleeping medication was not working really anymore. I listened to a radio show where the doctor said all prescription medications prevent your liver from detoxing properly, and this really struck me over the head somehow.
I didn’t like the idea that I wasn’t detoxing very well and that I was doing something that affected multiple organs, etc. I had a mental addiction to the stuff where I felt like I needed it like a vitamin…sleep becomes pretty important if you have an insomnia problem.
Anyways, its now day 5/6 of quitting it and I feel pretty damn good. A weird brain fog symptom lifted from the top of my head that I never noticed and its really weird to continue on with life without this symptom. I also either lost weight or my bloating went away completely…my stomach is the thinnest it has been in a very long time. My liver and kidneys are working better and my memory and brain are working better as well. My eyes changed color, my hair is growing better, I feel a little happier, more energy, etc. Overall big improvement I must say!
But I am still sleeping 5 hours per night and this is awful to deal with but not really any different than before. I have no trouble going to sleep, I just can’t stay asleep or go back to sleep before I need to go to work. However, my sleep has improved steadily each day of the week so I think this will improve as well.
-rasterJuly 18, 2013 at 10:31 pm #107836
RuffianParticipantTopics: 9Replies: 72
I have been taking 25 mg of amytriptaline (Elavil) for over 10 years. Since some insomnia and pain after a hysterectomy. I’m trying to get off of it too. Did you wean yourself off by taking smaller doses for a while or go cold turkey? One time I tried to stop and my head was swimming for a week. I didn’t make it.July 18, 2013 at 10:38 pm #107838
approximately_meMemberTopics: 28Replies: 186
Congratulations Raster! That’s an important milestone!
When my candida hit so suddenly last summer, my body immediately quit letting me sleep. I went nearly six months without being able to sleep longer than two hours in a row. It was a nightmare and crazy making. In the meantime I became more and more addicted to sleep meds (Zopliclone, clanazapam) and was taking more and more because they were doing less and less.
After doing a bunch of research I too discovered it had to do with my liver–and after discovering it was my liver I eventually surmised that it was candida toxins bogging down my liver.
When I was able to quit the meds after a couple months on the diet I was overjoyed. My thinking became clearer, my emotions less erratic. I still don’t usually get 8, but I hit 7 pretty consistently.
Anyway, congratulations again!July 18, 2013 at 11:26 pm #107840
rasterParticipantTopics: 104Replies: 6837
Ruffian;46357 wrote: Did you wean yourself off by taking smaller doses for a while or go cold turkey? One time I tried to stop and my head was swimming for a week. I didn’t make it.
No I just straight up quit one day which is a bit harsh on your body. I just was sick of it and fed up…I’m getting that way about other things too such as smoking (relating to this my cig cravings have almost gone away completely).
My head felt pretty weird since then but day 5 I feel pretty good. What it feels like is I never took it before and then OD’d on it one night and never took it again…its like a long term hangover detoxing from this stuff.
You’ll feel a lot better once you get off of it and I can suggest some alternative natural sleeping products that work pretty well.
-rasterJuly 18, 2013 at 11:50 pm #107844
flailingWcandiMemberTopics: 13Replies: 277
From my understanding amytriptaline is a mild antidepressant. Or am I thinking of Amyltriptaline?July 19, 2013 at 6:32 am #107883
SueinOzMemberTopics: 12Replies: 24
Well done Raster,
Amitriptyline is a muscle relaxant and anti depressant, and works for some – like you and me – as a knock you out seep inducing substance. Someone I recommended it too was awake all night and shaking, another relative took it for a spastic colon…so it’s different for all.
Had Zopiclone too for a long time on and off, it worked well for sleep but after-effects of both for me were dizzy, fuzzy head, spaced out… and heavy limbs especially with amitriptyline, I only dared take 8-10 mg. Effects lasted for at least 18 hours next day.
You should have a much clearer head without amitryptiline!
Great to hear how well it’s all going for you. I’ve read your story. I’m just about to start on my journey.July 19, 2013 at 8:27 am #107886
kjones02ParticipantTopics: 79Replies: 315
That’s great raster! I told the nd that I felt like I was ready to quit my zoloft, an anti-depressant. I am still taking it at half-dose every few days (from 100 to 50mg) currently, probably take it 2-3 times per week. But I am glad just to be cutting it in half, and slowly getting off of it. I am ready to get completely off of it. I think it would be a milestone, too. Great job! I am happy that I have slowly been able to get off of it. Actually, I think one night I took zoloft, I felt bitter. Funny! I still got quite a bit of digestion issues to work on, but I have had some people comment lately at times that it seems like I am getting back to my old self, smiling a little bit and laughing. =)
The topic ‘Milestone moment: I quit my sleeping medication!’ is closed to new replies.